Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 199, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 20, 2008, 4:02 PM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2008, 4:02 PM EDT (20:02 UTC)
- Expired
- Jul 20, 2008, 4:44 PM EDT
- In force
- 42 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
Counties Bradley County, TN, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 101 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:04 PM EDT, 58 minutes earlier.
Area forecast discussion, Jul 20, 3:04 PM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 304 PM EDT SUN JUL 20 2008 .SHORT TERM (TONIGHT AND MONDAY)... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE PLATEAU...AND A NORTHWEST FLOW ALOFT WILL TAKE THEM ACROSS THE SOUTHERN VALLEY. THESE STORMS ARE DIURNAL AND WILL LIKELY END BY SUNSET. WILL INCLUDE AN EVENING PERIOD WITH SCATTERED SHOWERS/TSTMS IN THE SOUTH. FOG POTENTIAL LOOKS A LITTLE BETTER TONIGHT AS AFTERNOON DEWPOINTS HAVE HELD STEADY...UNLIKE PREVIOUS DAYS WHEN THE DEWPOINT DROPPED WITH MIXING. SO INCLUDED A MENTION OF PATCHY FOG IN ALL AREAS LATE TONIGHT. FOR MONDAY...AFTERNOON SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE...WITH THE BEST CHANCES NORTH WERE THE NAM DEPICTS HIGHER 850 MB THETA-E VALUES AND GREATER MOISTURE. WILL FORECAST SCATTERED COVERAGE NORTH WITH ISOALTED ELSEWHERE. WITH A LACK OF FORCING MECHANISMS...CONVECTION WILL BE DIURNAL. HIGH TEMPS TOMORROW LOOK EVEN WARMER THAN TODAY...WITH UPPER 90S POSSIBLE IN THE SOUTHERN VALLEY TO LOWER 90S NORTH. .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... UPPER TROUGH SWINGS INTO EASTERN STATES TUESDAY AS COLD FRONT MOVES FROM OHIO TO TN VALLEY. BEST CHANCES FOR CONVECTION FROM TUESDAY AFTERNOON THROUGH WEDNESDAY AND HAVE INCREASED POPS TO 40 TO 50 PERCENT TUESDAY NORTH SPREADING SOUTH TUESDAY NIGHT AND CONTINUEING WEDNESDAY. SOME THUNDERSTORMS COULD BE STRONG WITH POTENTIALLY HIGH WINDS TUESDAY AFTERNOON AND EVENING. SHORT RANGE ENSEMBLE MODELS AND ECMWF AND GFS BRING DRIER AIR WITH HIGH PRESSURE IN NW FLOW INTO TN VALLEY WEDNESDAY NIGHT INTO THURSDAY NIGHT SO HAVE LOW POPS SOUTH AND DRY NORTH THURSDAY AND THURSDAY NIGHT. A NEW LOW PRESSURE SYSTEM DEVELOPS WEDNESDAY ACROSS THE NORTHERN PLAINS AND MOVES ALONG THE DISSIPATING FRONT IN THE AREA INCREASING SHOWERS AND THUNDERSTORMS FRIDAY AS IT APPROACHES THE LOWER MS VALLEY. A REINFORCING COLD FRONT IN NW FLOW WITH THIS LOW KEEPS CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUEING THROUGH THE WEEKEND AS FRONT STALLS OVER FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 71 97 72 94 72 / 30 20 10 20 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 70 94 71 93 71 / 30 20 10 30 40 OAK RIDGE, TN 70 94 70 90 70 / 30 20 20 30 40 TRI CITIES AIRPORT, TN 64 91 65 90 67 / 20 20 20 40 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DGS/TD
Hazardous weather outlook, Jul 20, 4:06 AM EDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 406 AM EDT SUN JUL 20 2008 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-211000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 406 AM EDT SUN JUL 20 2008 /306 AM CDT SUN JUL 20 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jul 20, 3:51 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 351 PM EDT SUN JUL 20 2008 TNZ081-098-099-202045- HAMILTON-MARION-SEQUATCHIE- 251 PM CDT SUN JUL 20 2008 ...A STRONG THUNDERSTORM WILL BE AFFECTING HAMILTON...MARION AND SEQUATCHIE COUNTIES... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SIGNAL MOUNTAIN. THIS STORM WAS MOVING SOUTHEAST AT 5 TO 10 MILES AN HOUR. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH THIS THUNDERSTORM. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 6:35 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Hancock | 40 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.